Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 8, 2017, 2:42 PM PDT. It took effect at Jul 9, 2017, 2:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 2:42 PM PDT (21:42 UTC)
- In effect from
- Jul 9, 2017, 2:00 PM PDT
- Expired
- Jul 10, 2017, 9:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
508 WWUS86 KPDT 082142 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 242 PM PDT Sat Jul 8 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON SUNDAY AFTERNOON THROUGH MONDAY EVENING... .An upper level trough will be moving through the interior Pacific Northwest on Sunday and Monday. This will bring several surface fronts through the forecast area...which will combine with increasing pressure gradients to bring gusty westerly winds. Afternoon and evening humidity values will also be critically low on both Sunday and Monday for much of the region. The combination of strong winds and very low humidity values will create dangerous fire weather conditions in the warning zones. ORZ639>641-WAZ639-641-675-091645- /O.NEW.KPDT.FW.W.0007.170709T2100Z-170711T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 242 PM PDT Sat Jul 8 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM SUNDAY TO 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM Sunday to 9 PM PDT Monday. * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...Fire Zones 640 covering the Prineville District and the Crooked River National Grasslands...and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds and humidity values will reach critical values late Sunday afternoon and evening. There will be some humidity recovery overnight and a slight decrease in winds. Winds increase once again through the day on Monday, with humidity decreasing below critical thresholds in the afternoon and early evening hours. * WIND...West-northwest winds 15 to 25 mph with gusts up to 35 mph late Sunday afternoon and evening. Westerly winds 5 to 15 mph Sunday night. West winds 15 to 25 mph with gusts up to 35 mph on Monday. * HUMIDITY...Sunday afternoon...12 to 20 percent...except 20 to 30 percent Eastern Columbia River Gorge. Monday afternoon...14 to 21 percent...except 22 to 32 percent Eastern Columbia River Gorge. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
792 WWUS86 KPDT 091624 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 924 AM PDT Sun Jul 9 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON THIS AFTERNOON THROUGH MONDAY EVENING... .An upper level trough will be moving into then through the interior Pacific Northwest today and Monday. This system will push a couple of surface fronts through the forecast area. These fronts will increase pressure gradients to cause gusty westerly winds. Afternoon and evening humidity values will also be critically low both today and Monday over much of the region. The combination of strong winds and very low humidity values will create dangerous fire weather conditions in the warned zones. ORZ639>641-WAZ639-641-675-100030- /O.CON.KPDT.FW.W.0007.170709T2100Z-170711T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 924 AM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...Fire Zones 640 covering the Prineville District and the Crooked River National Grasslands...and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds and humidity values will reach critical values late this afternoon and early this evening. There will be some humidity recovery overnight and a slight decrease in winds. Winds increase once again through the day on Monday, with humidity decreasing below critical thresholds in the afternoon and early evening hours. * WIND...West-northwest winds 15 to 25 mph with gusts up to 35 mph this afternoon and this evening. Westerly winds 5 to 15 mph overnight. West winds 15 to 25 mph with gusts up to 35 mph on Monday. * HUMIDITY...This afternoon...12 to 20 percent...except 20 to 30 percent Eastern Columbia River Gorge. Monday afternoon...14 to 21 percent...except 22 to 32 percent Eastern Columbia River Gorge. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
968 WWUS86 KPDT 092151 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 251 PM PDT Sun Jul 9 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON THIS AFTERNOON THROUGH MONDAY EVENING... .An upper level trough will continue to move into and across the interior Pacific Northwest through Monday. This system will push a couple of surface fronts across the forecast area. These fronts will increase pressure gradients to cause gusty westerly winds. Afternoon and evening humidity values will also be critically low through Monday over much of the region. The combination of strong winds and very low humidity values will create dangerous fire weather conditions in the warned zones. ORZ639>641-WAZ639-641-675-101630- /O.CON.KPDT.FW.W.0007.000000T0000Z-170711T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 251 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...Fire Zones 640 covering the Prineville District and the Crooked River National Grasslands...and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * TIMING...Winds and humidity values will reach critical values late this afternoon and early this evening. There will be some humidity recovery overnight and a slight decrease in winds. Winds increase once again through the day on Monday, with humidity decreasing below critical thresholds in the afternoon and early evening hours. * WIND...West-northwest winds 15 to 25 mph with gusts up to 35 mph into this evening. Westerly winds 5 to 15 mph overnight. West winds 15 to 25 mph with gusts up to 35 mph on Monday. * HUMIDITY...Late this afternoon...12 to 20 percent...except 20 to 30 percent Eastern Columbia River Gorge. Monday afternoon... 14 to 21 percent...except 22 to 32 percent Eastern Columbia River Gorge. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
833 WWUS86 KPDT 101609 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 909 AM PDT Mon Jul 10 2017 ...GUSTY WINDS AND LOW HUMIDITY ACROSS EASTERN WASHINGTON AND EASTERN OREGON THIS AFTERNOON AND EVENING... .A dry cold front pushing east of the Cascades this afternoon will cause winds to increase. Afternoon and evening humidity values will be be in the teens over much of the region. The combination of gusty winds and low humidity values will create dangerous fire weather conditions in the areas under a Red Flag Warning. ORZ639>641-WAZ639-641-675-110400- /O.CON.KPDT.FW.W.0007.000000T0000Z-170711T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 909 AM PDT Mon Jul 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Washington...Fire weather zone 675 covering the Hanford District and the Yakima Valley. In Washington and Oregon...Fire weather zones 639 covering the Eastern Columbia River Gorge and the Simcoe Highlands...Fire Zones 640 covering the Prineville District and the Crooked River National Grasslands...and Fire weather zone 641 covering the Lower Columbia Basin and the Blue Mountain Foothills. * WIND...West-northwest winds 15 to 25 mph with gusts up to 35 mph into this evening. * HUMIDITY...14 to 21 percent...except 22 to 32 percent Eastern Columbia River Gorge. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
675 WWUS86 KPDT 110400 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 900 PM PDT Mon Jul 10 2017 ORZ639>641-WAZ639-641-675-110500- /O.EXP.KPDT.FW.W.0007.000000T0000Z-170711T0400Z/ East Slopes of the Northern Oregon Cascades- Central Mountains of Oregon-Lower Columbia Basin of Oregon- East Slopes of the Southern Washington Cascades- Lower Columbia Basin of Washington- Eastern Washington Southern Columbia Basin- 900 PM PDT Mon Jul 10 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 639, 639, 640, 641, 641, AND 675... The winds were decreasing across the region and the humidity had recovered. Thus the red flag warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 8, 10:08 AM PDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 10:08 AM PDT, 4 hours 34 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 1008 AM PDT Sat Jul 8 2017 Updated aviation discussion .SHORT TERM...Morning Update...An upper level ridge, with a center over the 4 Corners area, continues to dominate the weather across the western U.S., including the Pacific Northwest. An upper trough over the Gulf of Alaska will gradually work towards the region today and tonight. As such will continue to see some onshore flow into the interior Northwest today, though not as strong as yesterday. Still should see high temps cool a few degrees versus yesterday due to a cooler start this morning. The upper level flow over the region continues to be southwesterly, though this flow remains relatively dry. There is some indication of enough instability and moisture for a few stray thunderstorms from the Elkhorn mountains northeast to Wallowa county today. Any storms that develop look to have to overcome some amount of mid level capping. As a result, most likely will not see much development before mid afternoon, possibly not until this evening. Will shift the start of storm mention until after 2 PM today, at least for now. Otherwise forecast package is in good shape and only made some adjustments to sky cover, high temps and winds. 90 .LONG TERM...Previous Discussion...An upper level trough will move through WA and OR Monday. A few thunderstorms are possible in the northern Blue Mountains and Wallowa County Monday evening. Westerly flow will be over WA and OR Tuesday. Wednesday and Thursday, another low will move southeast out of the Gulf of Alaska so the upper level flow turns more southwesterly again. The pattern of an upper level trough along the coast and an upper level ridge over the Rockies with southwest flow over WA and OR will persist through the rest of the long term period. The GFS brings some moisture into the southern fringes of the Eastern Oregon mountains each afternoon while the ECMWF is dry. Moisture is very limited so the forecast is still dry with a few clouds. Winds will be 15-25 mph over the lower Columbia Basin and adjacent valleys Monday night due to a marine push. Winds will be generally light the rest of the long term period though they will rise to 10 to 15 mph each afternoon and early evening. Temperatures will start out in the 80s and lower 90s Monday then rise a degree or two each day, ending up in the upper 80s to upper 90s. && .AVIATION...18Z TAFS...VFR conditions will continue at all TAF sites for the next 24 hours with mostly clear skies. Few to scattered high cirrus and mid level altocumulus clouds above 12K feet will be possible at times. Winds will generally be less than 15 kts except for 10 to 20 kts with gusts to 30 kts at KDLS this afternoon and tonight. KRDM and KBDN will have gusts to 25 kts this afternoon and evening. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 96 63 91 64 / 0 0 0 0 ALW 98 67 94 67 / 0 0 10 0 PSC 99 63 96 65 / 0 0 0 0 YKM 98 63 95 64 / 0 0 0 0 HRI 98 63 96 65 / 0 0 0 0 ELN 95 61 90 61 / 0 0 0 0 RDM 95 51 91 52 / 0 0 0 0 LGD 95 59 92 58 / 10 10 10 10 GCD 98 59 96 58 / 10 10 0 10 DLS 92 64 90 66 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/76/83
Nearby
Red Flag Warnings in Washington, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.